Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Healthy Weight Loss With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is...
Ask the Experts

Weight loss and Height loss

I was diagnosed with HIV in 1994.I am extremely active and have been very healthy.Currently I am taking Sustiva, Combivir, and Oxanadrin.My Question: In 1994 I weighed 178, in shape, stood 5'10 1/2", show size 10 1/2. Now...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
Where to start? Shrinking at age 47 seems a bit premature, even for someone with HIV infection!First, please get a good standardized height. When you stood at 5'10 1/2", was that a measured height? It is interesting that most people... Read more »

severe weight loss due to hiv

i have loss a lot of weight. I have not started my meds yet due to insurance problems. i am not experiencing any diarrhea or anything like that so why am i losing so much weight and is there a way i can put the weight back on. my appetite is good....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.You've not mentioned anything about your laboratory markers, such as CD4 count or viral load, but I'm very concerned about your health. There are multiple causes of unintended weight loss- malabsorption,... Read more »

Surgical Weight Loss & HIV

Thank goodness I'm HIV & healthy (if you call BMI of 46 healthy!). I've tried everything to shed the pounds & am considering Bariatric surgical procedure (stomach stapling etc.). What do I need to know? Will it hurt me down the...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Jon,Sounds like you are doing well. The problems with bariatric surgery can be surgical of course and vomiting aftewards. It would not be terrible for your HIV to do the surgery. Good luck! DTD... Read more »

Gradual HIV related weight loss

I tested positive for HIV and Hep C around 1985 due to a Hemophilia clotting factor transfusion. I just started HIV meds in May 2001 after my CD4 count dropped from a steady 600-700 to less than 100. The doctor started me on a regimen of Sustiva,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Thanks for your clear and detailed question. It appears to me that you lost 15 pounds shortly after beginning antiretroviral therapy. You have not had any further weight loss since then, including a period of time on therapy for HCV. The... Read more »
Connect With Others

weight loss?

Posted by Anonymous, 1 Reply
why do people with aids lose weight?? is it because of diahrea and vomitting or does the weight just come off? thanks

Read more »

Weight Loss - not really intentional

Posted by dj1979, 4 Replies
I have a question for those experienced with meds, etc. I have been on Combivir and Sustiva since late January this year. My labs are much better, CD4 up to 550 from 227, VL to undetectable (down from 11,000). I am feeling great. I started an... Read more »

is there anything i can do to gain weight with hiv

Posted by tracey, 2 Replies
has anyone ever heard of juven, does it help people like us with hiv gain weight thanks Read more »

i am living with hiv and have been fairly healthy.

Posted by Anonymous, 1 Reply
I am living with HIV/AIDS and have been fairly healthy for nine
years. I have been on many medications from AZT to Crixivan and
had severe side effects from disorientation, fatigue, digestive
problems, a brain hemorrhage and developing breast tumors... Read more »